Table of Contents
ISRN Algebra
Volume 2011 (2011), Article ID 208478, 4 pages
http://dx.doi.org/10.5402/2011/208478
Research Article

A Characterization of Uniform Matroids

Sciences College, Al Imam Muhammad Ibn Saud Islamic University, P.O. Box 286574, Riyadh 11323, Saudi Arabia

Received 18 September 2011; Accepted 23 October 2011

Academic Editor: A. Jaballah

Copyright © 2011 Brahim Chaourar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper gives a characterization of uniform matroids by means of locked subsets. Locked subsets are 2-connected subsets, their complements are 2-connected in the dual, and the minimum rank of both is 2. Locked subsets give the nontrivial facets of the bases polytope.